| Model Number |
N/A |
| Medical Device Problem Codes |
Mechanical Problem (1384); Migration or Expulsion of Device (1395); Migration (4003)
| Health Effect - Clinical Codes |
Pain (1994); Insufficient Information (4580)
| Date of Event |
05/19/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Medical products: blunt tip screw, 4x46mm; catalog#: 47-2486-046-40; lot#: 3010663.Blunt tip screw, 4x38mm; catalog#: 47-2486-038-40; lot#: 3010633.Blunt tip screw, 4x38mm; catalog#: 47-2486-038-40; lot#: 3010634.Cortical bone screw, 4x24mm; catalog#: 47-2486-124-40; lot#: 3024292.Cortical bone screw, 4x24mm; catalog#: 47-2486-124-40; lot#: 3048177.Cortical bone screw, 4x30mm; catalog#: 47-2486-130-40; lot#: 3008281.Proximal humerus nail cap, 0mm; catalog#: 47-2488-010-00; lot#: 3025175.Therapy date: (b)(6) 2021.The manufacturer did not receive x-rays or other source documents for review.The manufacturer did not receive the device for investigation.Where lot numbers were received for the devices, the device history records were reviewed and found to be conforming.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
Event or Problem Description
Patient was implanted with ann nail system on an unknown side.It was reported that 4 months post implantation one of the blunt screw had backed out from the implanted position, hence patient underwent revision surgery to explant the backed out screw.During the revision surgery the surgeon was able to remove the screw easily without loosening the corelock technology.
Additional Manufacturer Narrative
Additional information which was received on (b)(6) 2021.This follow-up report is being filled to relay additional information, which was unknown at the time of the previous medwatch.The manufacturer received other documents for review.Should additional information become available and/or the device(s) be returned for evaluation, and an investigation result be available, that changes this assessment.An amended medical device report will be submitted.Zimmer¿s reference number of this file is cmp- (b)(4).
Event or Problem Description
Patient was implanted with ann nail system on an unknown side.It was reported, that (b)(6) months post implantation, one of the blunt screw had backed out from the implanted position.Hence patient underwent revision surgery to explant the backed out screw.During the revision surgery, the surgeon was able to remove the screw easily without loosening the corelock technology.
Event or Problem Description
No event update.Investigation results are available.
Additional Manufacturer Narrative
Investigation results were made available.Additional: h2, h6 correction: b4, b5, g3, g6, h10.1.Review of event description: it was reported that the patient was implanted with ann nail system on (b)(6) 2021.It was reported 4 months post implantation that one of the blunt screw had backed out from the implanted position, hence a revision surgery was performed on (b)(6) 2021 to explant the backed out screw.During revision surgery the surgeon was able to remove the screw easily without loosening the corelock technology.Harm: s3 - instability, moderate hazardous situation: implant deteriorates, breaks or loses function postoperatively.2.Review of received data: patient was implanted with ann nail system on (b)(6), 2021.It was reported 4 months post implantation that one of the blunt screw had backed out from the implanted position, hence a revision surgery was performed on (b)(6) 2021 to explant the backed out screw.During revision surgery the surgeon was able to remove the screw easily without loosening the corelock technology.3.Product evaluation: no product was returned; therefore, visual and dimensional evaluation could not be performed.4.Review of product documentation: device purpose: this device is intended for treatment.Product compatibility: the product combination was approved by zimmer biomet.Dhr review: review of the device history records identified no deviations or anomalies during manufacturing.Raw material certificate: the raw material certificate was reviewed with no anomalies noted.Surgical technique sap: the surgical technique 197-glbl-en explains that the locking of the corelock is done using the corelock driver with torque limiting handle."turn slowly clockwise to tighten and engage the corelock mechanism until a click is felt from the torque limiting handle." 5.Conclusion: it was reported that the patient was implanted with ann nail system on (b)(6) 2021.It was reported 4 months post implantation that one of the blunt screw had backed out from the implanted position, hence a revision surgery was performed on (b)(6) 2021 to explant the backed out screw.During revision surgery the surgeon was able to remove the screw easily without loosening the corelock technology.It is also reported that the torque driver was used to engage the corelock, furthermore non-torque driver was used to tighten more after using the torque driver.Neither x-rays, operative notes, office visit notes, nor devices or photos of the devices were received; therefore the condition of the components is unknown.Patient factors that may have affected the performance of the components such as bone quality, activity level, type of activity (low impact vs.High impact), and relevant medical history are unknown.Adherence to rehabilitation protocol is unknown.The locking of the corelock during the initial surgery has not been performed as specified in the surgical technique using only the corelock driver with torque limiting handle.Instead, additionally a non-torque limiting screwdriver was used.It remains unknown what the potential effect of this deviation from the surgical technique could be.Based on the investigation the reported event cannot be confirmed.The quality records show that all specified characteristics have met the specifications valid at the time of production.Therefore, the investigation did not identify a nonconformance or a complaint out of box (coob).Based on the investigation it could be assumed that further possible contributing factors to the migration of the screw might be multifactorial related to either patient condition and behaviour, implantation procedure or design features.If and to what extent any of these aspects may have influenced the backing out of the screw remains unknown.The need for corrective measures is not indicated for the time being and zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet's reference number of this file is (b)(4).